Alert archive / North Carolina / Tornado Warnings in 2010
Tornado Warning 16, NWS Raleigh, NC
NWS Raleigh, NC issued this tornado warning at Apr 25, 2010, 8:59 PM EDT for Edgecombe County, North Carolina. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 25, 2010, 8:59 PM EDT (00:59 UTC)
- Expired
- Apr 25, 2010, 9:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Edgecombe County, NC
The radar
The Raleigh/Durham radar (KRAX), 93 km from the middle of the area, began a volume at 01:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 1.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 280 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 2.5
- Supercell composite
- 11.8
The text
As transmitted, in the capitals the NWS used until 2016.
698
WFUS52 KRAH 260059
TORRAH
NCC065-260130-
/O.NEW.KRAH.TO.W.0016.100426T0059Z-100426T0130Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
859 PM EDT SUN APR 25 2010
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN EDGECOMBE COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 930 PM EDT
* AT 857 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
POSSIBLE TORNADO OVER ROCKY MOUNT...MOVING EAST AT 35 MPH. THIS
STORM HAS A HISTORY OF PRODUCING POSSIBLE BRIEF TORNADO TOUCHDOWNS
AND NUMEROUS FUNNEL CLOUDS.
* LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
LEGGETT...
SPEED...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER. IF NO SHELTER IS
AVAILABLE LIE DOWN IN A LOW LYING AREA. PROTECT YOURSELF FROM FLYING
DEBRIS.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW. DO NOT SEEK VISUAL CONFIRMATION.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3599 7740 3595 7747 3589 7780 3591 7781
3603 7775 3607 7755 3606 7753 3603 7752
3603 7745 3602 7744 3600 7743
TIME...MOT...LOC 0057Z 258DEG 30KT 3595 7770
$$
PWB3 follow-up statements
267
WWUS52 KRAH 260110
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT SUN APR 25 2010
NCC065-260130-
/O.CON.KRAH.TO.W.0016.000000T0000Z-100426T0130Z/
EDGECOMBE NC-
910 PM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR NORTHERN
EDGECOMBE COUNTY...
AT 908 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED 7 MILES
SOUTHWEST OF LEGGETT...OR 6 MILES EAST OF ROCKY MOUNT...MOVING EAST
AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE WHICH
WERE PROBABLE TORNADO TOUCHDOWNS. EVEN THROUGH THIS STORM HAS
WEAKENED... IT MAY STILL PRODUCE A BRIEF TORNADO TOUCHDOWN.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3595 7747 3591 7770 3602 7772 3604 7753
3603 7752 3603 7747 3602 7744 3600 7743
3600 7740 3599 7740
TIME...MOT...LOC 0108Z 264DEG 29KT 3594 7760
$$
PWB421
WWUS52 KRAH 260124
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
924 PM EDT SUN APR 25 2010
NCC065-260130-
/O.CON.KRAH.TO.W.0016.000000T0000Z-100426T0130Z/
EDGECOMBE NC-
924 PM EDT SUN APR 25 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM EDT FOR CENTRAL
EDGECOMBE COUNTY...
AT 922 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR SPEED...
MOVING EAST AT 40 MPH. THERE HAVE BEEN PERIODIC BRIEF TORNADO
TOUCHDOWNS AND NUMEROUS FUNNEL CLOUD REPORTS WITH THIS STORM. EVEN
THOUGH THE STORM IS WEAKENING... IT MAY STILL PRODUCE A BRIEF
TORNADO.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS AS THEY ARE DIFFICULT TO
SEE. TAKE COVER NOW.
LAT...LON 3595 7747 3594 7755 3603 7757 3604 7753
3603 7752 3603 7747 3602 7744 3600 7743
3600 7740 3599 7740
TIME...MOT...LOC 0122Z 261DEG 34KT 3597 7744
$$
PWB369
WWUS52 KRAH 260129
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
929 PM EDT SUN APR 25 2010
NCC065-260139-
/O.EXP.KRAH.TO.W.0016.000000T0000Z-100426T0130Z/
EDGECOMBE NC-
929 PM EDT SUN APR 25 2010
...THE TORNADO WARNING FOR CENTRAL EDGECOMBE COUNTY EXPIRES AT 930 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE NOTIFY YOUR NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM
TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE
IN RALEIGH.
LAT...LON 3595 7747 3594 7755 3603 7757 3604 7753
3603 7752 3603 7747 3602 7744 3600 7743
3600 7740 3599 7740
TIME...MOT...LOC 0129Z 261DEG 34KT 3598 7736
$$
PWBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Apr 25, 2:52 PM EDT, 6 hours 7 minutes earlier.
Area forecast discussion, Apr 25, 2:52 PM EDT, 6 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 252 PM EDT SUN APR 25 2010 .SYNOPSIS... A STRONG STORM SYSTEM OVER THE MID MISSISSIPPI VALLEY WILL DRIFT EAST ACROSS THE OHIO VALLEY TO PENNSYLVANIA THROUGH TUESDAY... KEEPING THE WEATHER UNSETTLED OVER THE AREA. DURING THIS TIME... A SERIES OF WEAK COLD FRONTS CROSSING THE AREA WILL GRADUALLY PUSH TEMPERATURES BACK TO NEAR TO BELOW NORMAL. ANOTHER DISTURBANCE PASSING OVER NORTH CAROLINA TUESDAY NIGHT WILL BRING DRIER AIR AND MORE SUNSHINE FOR WEDNESDAY. .NEAR TERM /THROUGH TONIGHT/... AS OF 250 PM SUNDAY... AFTERNOON CONVECTION DEVELOPING ACCORDING TO EARLIER THINKING. CONTINUED STRONG... MAINLY UNIDIRECTIONAL WINDS WILL BE SUFFICIENT TO PROMOTE STORM ORGANIZATION AND MID LEVEL ROTATION FOR ANY DEEP... SUSTAINED UPDRAFTS. THE DEEP LAYER SHEAR IN COMBINATION WITH DRY AIR ALOFT (LARGE DELTA THETAE) -- COURTESY OF EXPANSIVE MID LEVEL DRYING EVIDENT ON WV LOOPS AND CONFIRMED BY THE FFC AND TO A LESSER DEGREE GSO AND RNK 12Z RAOBS -- AND STEEPENING LOW LEVEL LAPSE RATES... WILL POSE A RISK OF DMGG STRAIGHT LINE WINDS. SEVERE HAIL WILL ALSO BE POSSIBLE IN THOSE DEEPER UPDRAFTS GIVEN EXPECTED MID LEVEL ROTATION AND GRADUALLY LOWERING FREEZING AND WET BULB FREEZING LEVELS IN THE 10-12K FT AND 7500-9500 FT RANGE... RESPECTIVELY... OWING TO THE CAA ALOFT (~H7) REVEALED BY THE 12Z OHX RAOB. TONIGHT: DESPITE NOCTURNAL STABILIZATION... THE NWP MODELS STILL INDICATE A LINGERING THOUGH DIMINISHED INSTABILITY AXIS THROUGH MUCH OF THE NIGHT IN THE SLIGHTLY RICHER LOW LEVEL MOISTURE OVER THE EASTERN CWA. WITH MODEST LOW LEVEL MOISTURE AND RESULTANT INSTABILITY IN PLACE... THE STILL-TO-THE-WEST NORTHERN STREAM TROUGH AXIS ALOFT... AND CONTINUED RELATIVELY STEEP TEMPERATURE AND THETA-E LAPSE RATES... THE THREAT OF ISOLATED TO WIDELY SCATTERED SHOWERS OR THUNDERSTORMS WILL REMAIN FROM ROUGHLY THE TRIANGLE EASTWARD. STILL MILD AND BREEZY WITH NO SIGNIFICANT CHANGE IN AIR MASS EXPECTED. TEMPERATURES SIMILAR TO THIS MORNING... PLUS OR MINUS 1-2 DEGREES IN THE EAST AND WEST... RESPECTIVELY. LOWS 57 TO 65. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/.... AS OF 115 PM SUNDAY... MONDAY THROUGH TUESDAY NIGHT MID AND UPPER LEVEL SYSTEM OVER OHIO MONDAY MORNING WEAKENS AS IT LIFTS NORTHEAST DURING THE DAY. THE NAM MODEL OVERLY SHARPENS THE MID LEVEL TROUGH COMPARED TO OTHER MODELS WHICH HAVE BEEN CONSISTENT IN DEPICTING A RELATIVELY FLAT MID LEVEL PATTERN. WILL LEAVE RAIN CHANCES A BARELY MENTIONABLE SLIGHT FROM AFTERNOON INTO EARLY EVENING. A SECOND MIDWEST SHORT WAVE OVER THE OHIO MISSISSIPPI RIVER JUNCTION TUESDAY MORNING WILL DRIVE A MUCH MORE VIGOROUS MID LEVEL TROUGH INTO CENTRAL NORTH CAROLINA LATE TUESDAY... BUT WITH LIMITED MOISTURE AND INSTABILITY AS WEST FLOW AHEAD AND SOUTH OF THIS FEATURE WILL PRECLUDE ANY SIGNIFICANT MOISTURE TRANSPORT FROM THE SOUTH. THERE IS SOME MINOR AGREEMENT IN PLACEMENT OF THE 850 MILLIBAR TROUGH SUCH AS TO SUGGEST BEST CONVERGENCE ACROSS THE NORTHERN TWO-THIRDS OF CENTRAL NORTH CAROLINA... WITH RAIN CHANCES ENDING WEST TO EAST BEFORE MIDNIGHT. FORTY PERCENT CHANCE FOR THUNDERSTORMS NORTH OF HIGHWAY 64 AND TWENTY TOWARD SOUTH CAROLINA. ASSUMING THE EXPECTED SUNSHINE IS REALIZED MONDAY AFTERNOON HIGH TEMPERATURES WILL REACH THE MID 70S IN THE NORTHWEST... AND NEAR 80 ELSEWHERE. WITH COLD ADVECTION AND MORE AFTERNOON CLOUDS FORECAST TUESDAY... HIGH TEMPERATURES OF UPPER 60S TO LOWER 70S. LOW TEMPERATURES IN THE FIFTIES MONDAY NIGHT...THEN MID AND UPPER 40S TUESDAY NIGHT WITH THICKNESSES 25 TO 30 METERS BELOW NORMAL. && .LONG TERM/WEDNESDAY THROUGH SUNDAY/... AS OF 115 PM SUNDAY... WEDNESDAY THROUGH SUNDAY MIDWEST RIDGING WEDNESDAY MORNING WILL REACH THE SOUTHEAST COAST FRIDAY AFTERNOON WITH AN OFFSHORE SURFACE HIGH KEEPING SOUTH TO SOUTHWEST FLOW OVER CENTRAL NORTH CAROLINA INTO THE WEEKEND. THE GFS APPEARS TOO AGGRESSIVE IN BEATING DOWN THE RIDGE WITH AN ADVANCING CANADIAN SHORT WAVE DURING THE WEEKEND. WILL LIMIT FORECAST TO SLIGHT CHANCES FOR A THUNDERSTORM SUNDAY AFTERNOON. THE APPROACHING MID AND UPPER LEVEL RIDGES ALONG WITH A SUSTAINED SHIFT IN SURFACE WINDS TO SOUTH TO SOUTHWEST WILL BRING A WARMING TREND TO CENTRAL NORTH CAROLINA... WITH AFTERNOON TEMPERATURES WELL ABOVE NORMAL FOR THE WEEKEND. AFTERNOON HIGH TEMPERATURES UPPER 60S TO LOWER 70S WEDNESDAY... MID 70S THURSDAY... AND 80 TO 85 FRIDAY. MID AND UPPER 80S FOR THE WEEKEND. LOW TEMPERATURES WILL RISE FROM THE LOW TO MID 40S WEDNESDAY NIGHT TO THE 60S FOR FRIDAY AND SATURDAY NIGHTS. && AVIATION /18Z SUNDAY THROUGH FRIDAY/... AS OF 230 PM SUNDAY... EARLIER LOW OVERCAST (IFR/MVFR CIGS) HAVE SCATTERED OUT AND/OR LIFTED ABOVE 3000 FT AT CENTRAL NC TAF SITES. EXPECT MAINLY VFR CONDITIONS TO CONTINUE... THOUGH WITH TEMPORARY SUB-VFR CONDITIONS IN SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND A LESSER PROBABILITY (~20 PERCENT) CONTINUING AT EASTERN TERMINALS THROUGH 06-10Z. SOME PATCHY STRATUS BETWEEN 500-1200 FT IS ALSO POSSIBLE FROM RDU AND ESPECIALLY EASTWARD (WHERE LOW LEVEL MOISTURE WILL BE HIGHER) IN THE 08-13Z TIME FRAME... BUT PROGRESSIVELY DRIER AIR APPROACHING FROM THE WEST WILL LIKELY SERVE TO KEEP ANY STRATUS SCATTERED. OTHERWISE... A VERY BREEZY SOUTHWEST WIND THIS AFTERNOON (15-10 KTS WITH GUSTS 25-35 KTS) WILL DIMINISH INTO THE 7-12 KT RANGE WITH OCCASIONAL GUSTS TO NEAR 20 KTS OVERNIGHT... BEFORE RAMPING BACK UP WITH HEATING/MIXING ON MONDAY. -MWS LOOKING BEYOND 18Z MONDAY... UNSETTLED WEATHER WITH PERIODS OF VFR CIGS AND A LINGERING RISK OF ISOLATED SHOWERS WILL HOLD FOR MONDAY THROUGH TUESDAY NIGHT. WINDS WILL CONTINUE BRISK AND GUSTY MAINLY FROM THE WEST. A COLD FRONT SWEEPING THROUGH TUESDAY NIGHT WILL BRING DRIER AIR AND VFR CONDITIONS FOR THE MIDDLE TO END OF THE WEEK. -GIH && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...GIH NEAR TERM...MWS SHORT TERM... LONG TERM... AVIATION...MWS/GIH
Hazardous weather outlook, Apr 25, 12:15 PM EDT, 8 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 1215 PM EDT SUN APR 25 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-261100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 1215 PM EDT SUN APR 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THERE IS A SLIGHT RISK OF SEVERE STORMS OVER CENTRAL NORTH CAROLINA TODAY... WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA THIS AFTERNOON INTO THIS EVENING. STORMS WILL BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH... AND HAIL OF QUARTER SIZE OR LARGER. THE GREATEST RISK OF SEVERE STORMS WILL BE BETWEEN 3 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. MWS
In the hours before
Special weather statement, Apr 25, 7:59 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
759 PM EDT SUN APR 25 2010
NCZ026-027-041-260100-
FRANKLIN-NASH-WAKE-
759 PM EDT SUN APR 25 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS FRANKLIN...NASH AND WAKE
COUNTIES THROUGH 900 PM EDT...
AT 758 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
PILOT...OR ABOUT 8 MILES NORTH OF LINWOOD...MOVING EAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...SPRING HOPE...
NASHVILLE.
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.
HEAVY RAINFALL.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3592 7781 3578 7825 3581 7826 3578 7832
3592 7839 3616 7809
TIME...MOT...LOC 2358Z 249DEG 27KT 3588 7824
KRRThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:02 PM EDT | Tornado Warning | RAH | Franklin, Nash, Wake | 28 min |
| Apr 25, 8:31 PM EDT | Tornado Warning | RAH | Nash | 29 min |
| Apr 25, 8:50 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe | 40 min |
| Apr 25, 9:33 PM EDT | Special Weather Statement | RAH | Edgecombe | 27 min |
| Apr 26, 4:15 PM EDT | Special Weather Statement | RAH | Edgecombe, Nash | 45 min |
| Apr 26, 4:35 PM EDT | Special Weather Statement | RAH | Wilson | 25 min |
Nearby
Tornado Warnings in North Carolina, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.